MAUDE Adverse Event Report: CARBOFIX ORTHOPEDIS LTD. CARBOCLEAR X PEDICLE SCREW SYSTEM (ROD)

CARBOFIX ORTHOPEDIS LTD. CARBOCLEAR X PEDICLE SCREW SYSTEM (ROD)
Model Number TYPE 4 ROD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Back pain (4895)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Rod breakage in oncological patient with corpectomy due to tumor.Examination of the production records of the involved rods indicated they were manufactured according to specification.It is noted that breakage of rods is known and documented in th literature [1], especially in oncological patients in which fusion is not expected.[1] eldin mmm and ali ama, lumbar transpedicular implant failure: a clinical and surgical challenge and its radiological assessment, asian spine j.2014 june; 8 (3): 281 - 297.
 
Event or Problem Description
Initially, a surgery with the carboclear x pedicle screw system to treat an oncological 61-year-old patient was performed on (b)(6) 2022, in canada.The crboclear x system was utilized in order to stabilize t5 - t10 vertebrae while t8 was removed and a vbr device was used.On (b)(6) 2025, carbofix was informed by its canadian distributor that while the patient was "working on his car" he noticed pain.Imaging was conducted and revealed a broken rod.A revision surgery was performed on (b)(6) 2025, where the broken rod (carboclear shaped rod type 4: diameter - 6.0mm, length - 285mm) was replaced while expanding the construct with new rods from t4 to t11.Two (2) rods and 4 screws (carboclear x system components) were used.

Brand Name
CARBOCLEAR X PEDICLE SCREW SYSTEM (ROD)
Common Device Name
PEDICLE SCREW SYSTEM (ROD)
Manufacturer (Section D)
CARBOFIX ORTHOPEDIS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
Manufacturer (Section G)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS   4672411
Manufacturer Contact
yael rubin
11 ha'hoshlim st.
herzeliya, 46724-11
IS   4672411
MDR Report Key21456097
Report Number9615128-2025-00001
Device Sequence Number15351374
Product Code NKB
UDI-Device Identifier07290109336367
UDI-Public(01)07290109336367(17)260701(10)1146
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K210716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model NumberTYPE 4 ROD
Device Catalogue NumberPNNSR6270
Device Lot Number1146
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight107 KG